Share Facebook


03-11-2010, 10:56 AM   #1
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Remicade & Pred

Hi bosom bowel buddies!
Hope everyone is ok?

I'm not feeling so good at the moment, having a flare, lots of D, some pain and headache

Need some advice, please
I'm tapering off the Pred, been on 40mg for 4 weeks and tapering by 5mg every week now, I'm on 20mg this week.
When my gastro visited me in hospital back in January, he mentioned trying me on Infliximab (Remicade) when I come off the steroids, my consultation is on 8th April to talk about this.
My question is - should I ask him to start me now whilst tapering off Pred, before my symptoms get worse, or wait til 8th April when we talk about it then? I'm going to phone him tomorrow, I'll wait for your responses first.
Can you have Remi with Pred?
I do need to be on something, any advice please
Thanks
Joan
xx
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

03-11-2010, 11:31 AM   #2
orchard archer
Senior Member
 
Join Date: Feb 2010
I'm No Expert, But I think you Know Best.
Being on Nothing Sure Makes me nervous,
My GP took me off Azathioprene because he put me on Enbrel, White count issue.
My New GI say's Thats Probably Why Crohn's went active, No Azathioprene.
I told Last GI about Enbrel? And no Azathioprene?
I got Long Winded but, I wanted to Explain My Reasoning!
Phoning Him Can't Hurt a Thing!
I wish you well.
03-11-2010, 12:03 PM   #3
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
Hey my nutty buddy lol... I was on Remicade 2 years ago and can't remember for the life of me what I was on prior to it. Most likely pred. I just think that when you are on Prednisone the masking of the symptoms come back could you go on Remicade when on lower doses. I do know you need to have a TB test (xray) 2 weeks prior to starting Remicade. I wished I kept a diary, but I didnt so hopefully someone on here has gone the same route you have, without going into pain whilst the Remicade kicks in. Let us know! Hugs!
03-11-2010, 12:51 PM   #4
ameslouise
Moderator
 
ameslouise's Avatar
 
Join Date: Feb 2010
Location: Pottstown, Pennsylvania
The sooner the better! See if you can move up your appt. There are alot of tests you need for the Remicade so you'll need to get all of that sorted out before you can get the green light for the Remi.

At the very least, ask the doc if you should go back up on the Pred to see if you can get some relief in the meantime.

Hang in there! We're all rooting for you! - Amy
03-11-2010, 03:49 PM   #5
My Butt Hurts
Squeals-a-lot!
 
My Butt Hurts's Avatar
 
Join Date: Aug 2007
I was on pred when I started Humira and I truly believe that's what helped it kick in so quickly.
I was also tapering pred when I started Remicade. I know you can take them at the same time. If your bowel is even somewhat healed with the pred, it can only help the Remi work that much better, I think.
Maybe you can even stay right at 20mg until the Remi is started, then start tapering again. I wouldn't wait until April.
Hope you get to feeling better.
03-11-2010, 05:01 PM   #6
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Thanks MBH, Amy, Pen and orchard

that sounds like a good idea, I will mention it to him about staying at 20mg til I start Remi, and get my appt moved to earlier too

it's just soul destroying, being well for a couple of months, then BAM it's back, with a vengenance!
03-11-2010, 07:06 PM   #7
ameslouise
Moderator
 
ameslouise's Avatar
 
Join Date: Feb 2010
Location: Pottstown, Pennsylvania
Joan - I am in exactly the same place and it is so depressing! I know the road to recovery is not smooth and there will be setbacks, but when you have mostly good days, every rough day is devastating!

Not to mention rough on the bedsheets! - Amy
03-11-2010, 07:10 PM   #8
Pirate
Senior Member
 
Pirate's Avatar
 
Join Date: Oct 2009
Location: Freeland, Michigan
Hey my little toilet loving sweetheart. (how's that) I was not allowed to stop my Entocort until after my 3rd infusion last Friday, so for the next 2 weeks I'll be tapering off it. So far I have had no problems with the taper and any BM changes.
I think it is best to be on something for at least 3 weeks to let the Remi start doing its magic. In May my GI may even take me off the Pentasa. It will be Remi only after that. That will cut 11 pills a day that I have been taking.
__________________
I'm the Captain of my own pirate ship. You'll find me on the POOP deck!

Greg Yancer
Diagnosed w/ CD Febuary 1986
No surgeries
Current meds:REMICADE (CATS SCARE ME), Pentasa, Nexium, Probonics.
03-11-2010, 10:23 PM   #9
Tan
Senior Member
 
Join Date: Nov 2009
Good luck Joan I hope you can get on remi a bit sooner as it sounds like you need to. I know that horrible feeling of feeling good the bam it all falls down around you. Thinking of you hun
03-12-2010, 08:40 AM   #10
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Thanks Amy -
God yes how depressing, been whizzin around dead happy for 2 months in a drug fuelled haze, the best I've felt for years, I'm scared, not about the CD symptoms as such, used to them, but being blocked again and ending up in hospital for a week

Thanks Tan -
it's an unpredictable bitch isn'it? It really does have us by the short & curlies!!
but I'm still laughing!

Thanks Pirate - We're in a love/hate relationship, me and my bog! I hate it, it loves me, cos I feed it all day!

ok, here's the answer, I'm staying on 20mg (the magic number Amy) til I get some infusions, no way am I doing without any meds
just waiting for gastro to phone back

Joan The Moan
Queen of Whingebags !!
03-12-2010, 09:02 AM   #11
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
I hate the pred wizzz... I hope it slows down some, my legs can't carry me fast enough LOL. At least I am saving tons on tp..LOL
03-18-2010, 09:49 AM   #12
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Oh God
who are you?
Do one
Reply

Thread Tools


All times are GMT -5. The time now is 02:52 PM.
Copyright 2006-2017 Crohnsforum.com